MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-18; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG PASSEO-18; PERIPHERAL DILATATION CATHETER
Model Number 357508
Medical Device Problem Codes Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-18 peripheral balloon catheter was selected for treatment of the proximal anterior tibial artery.The device was introduced for an angioplasty procedure, but it burst before reaching nominal pressure.The burst balloon was removed and replaced by a balloon from another company, which was successfully inflated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned device was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed a fine jet of water emerging from the proximal part of the balloon when attempting inflation.Microscopic analysis of the balloon surface showed a small pinhole about 36 mm distal to the proximal x-ray marker.In close vicinity to the pinhole deep scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the device was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patient's anatomy.

Brand Name
PASSEO-18
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key24209608
Report Number8043892-2026-01125
Device Sequence Number9635728
Product Code LIT
UDI-Device Identifier07640119559193
UDI-Public(01)07640119559193(17)280223(10)02251246
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K151744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357508
Device Lot Number02251246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown